Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 17, NWS Green Bay, WI

June 5, 2005Portage County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2005, 2:08 AM CDT for Portage County, Waupaca County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 2:08 AM CDT (07:08 UTC)
Expired
Jun 5, 2005, 3:08 AM CDT
In force
60 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Portage County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 98 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 050709
SVRGRB
WIC097-135-050815-
/O.NEW.KGRB.SV.W.0017.050605T0708Z-050605T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
208 AM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PORTAGE COUNTY IN CENTRAL WISCONSIN
  THIS INCLUDES THE CITY OF STEVENS POINT
  WAUPACA COUNTY IN NORTHEAST WISCONSIN
  THIS INCLUDES THE CITY OF WAUPACA

* UNTIL 315 AM CDT

* AT 205 AM...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF
  WHITING TO 20 MILES SOUTH OF WAUPACA...OR ALONG A LINE EXTENDING
  FROM 15 MILES SOUTHEAST OF WISCONSIN RAPIDS TO 12 MILES EAST OF
  WAUTOMA...AND MOVING NORTH AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITING...STEVENS POINT...WAUPACA AND AMHERST BY 230 AM...

THESE STORMS HAVE PRODUCED GUSTY WINDS ACROSS WAUSHARA COUNTY.

LAT...LON 4427 8971 4427 8885 4464 8873 4466 8968

$$
KIECKBUSCH
4 follow-up statements
000 
WWUS53 KGRB 050721
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
221 AM CDT SUN JUN 5 2005

WIC097-135-050815-
/O.CON.KGRB.SV.W.0017.000000T0000Z-050605T0815Z/
PORTAGE WI-WAUPACA WI-
221 AM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR
WAUPACA AND PORTAGE COUNTIES...

AT 218 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BANCROFT TO LIND CENTER...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF STEVENS POINT TO WAUPACA...MOVING NORTHEAST AT 60
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JORDAN...STOCKTON...SCANDINAVIA AND ROYALTON BY 230 AM...

LAT...LON 4427 8971 4427 8885 4464 8873 4466 8968

$$
KIECKBUSCH
000 
WWUS53 KGRB 050737
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 AM CDT SUN JUN 5 2005

WIC097-135-050815-
/O.CON.KGRB.SV.W.0017.000000T0000Z-050605T0815Z/
PORTAGE WI-WAUPACA WI-
237 AM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR
WAUPACA AND PORTAGE COUNTIES...

AT 235 AM...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELLIS TO SYMCO...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF STEVENS POINT TO 15 MILES
NORTHEAST OF WAUPACA...MOVING NORTHEAST AT 60 MPH.

AN AUTOMATED OBSERVING STATION IN STEVENS POINT MEASURED A GUST TO 
47 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CLINTONVILLE BY 245 AM...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4427 8971 4427 8885 4464 8873 4466 8968

$$

KIECKBUSCH
000 
WWUS53 KGRB 050757
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
256 AM CDT SUN JUN 5 2005

WIC097-135-050815-
/O.CON.KGRB.SV.W.0017.000000T0000Z-050605T0815Z/
PORTAGE WI-WAUPACA WI-
256 AM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR
WAUPACA AND PORTAGE COUNTIES...

AT 253 AM...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ACROSS THE NORTHERN PORTIONS OF PORTAGE AND WAUPACA 
COUNTIES...AND WERE MOVING NORTHEAST AT 60 MPH.

THESE STORMS HAVE PRODUCED WIDESPREAD WIND DAMAGE ACROSS WAUPACA 
COUNTY...AND WIND GUSTS AS HIGH AS 63 MPH IN PORTAGE COUNTY.
THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4427 8971 4427 8885 4464 8873 4466 8968

$$

KIECKBUSCH
000 
WWUS53 KGRB 050808
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 AM CDT SUN JUN 5 2005

WIC097-135-050818-
/O.CAN.KGRB.SV.W.0017.000000T0000Z-050605T0815Z/
PORTAGE WI-WAUPACA WI-
308 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR WAUPACA AND PORTAGE COUNTIES
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT. HOWEVER...SOUTHWEST WINDS MAY STILL GUST TO 30 
TO 40 MPH UNTIL 320 AM CDT.

LAT...LON 4427 8971 4427 8885 4464 8873 4466 8968

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:30 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 4, 9:30 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT SAT JUN 4 2005

.UPDATE...
TORNADO WATCHES HAVE BEEN CANCELED FOR FCST AREA.  REMAINDER OF FORECAST
PRODUCTS WILL BE OUT SHORTLY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 4, 10:45 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 PM CDT SAT JUN 4 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1045 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT THROUGH
SUNDAY EVENING.

MORE THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN LATE TONIGHT...THEN SPREAD NORTHEAST ACROSS THE REST OF THE
FORECAST AREA ON SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH THESE STORMS.

A BRIEF BREAK IN THE ACTION IS POSSIBLE DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS...BUT MORE SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. WIDESPREAD DAMAGING
WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT
THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE TONIGHT THROUGH SUNDAY
EVENING.

LMZ521-522-541>543-564-051100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1045 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING

THUNDERSTORMS ARE POSSIBLE SOUTH OF STURGEON BAY LATE TONIGHT...THEN
ACROSS THE ENTIRE MARINE FORECAST AREA SUNDAY INTO SUNDAY EVENING. SOME
OF THE STORMS COULD BECOME SEVERE...WITH STRONG WINDS AND HAIL.

AREAS OF FOG ARE LIKELY THROUGHOUT THE PERIOD. LOCALLY DENSE FOG MAY
REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT
THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 4, 8:39 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TORNADO          7 S HOGARTY             44.93N 89.31W
06/04/2005                   MARATHON           WI   LAW ENFORCEMENT

            VERY BRIEF TOUCHDOWN

&&
Special weather statement, Jun 4, 8:40 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
840 PM CDT SAT JUN 4 2005

WIZ011-018-019-030-050230-
FOREST-LINCOLN-LANGLADE-MARATHON-
INCLUDING CRANDON...TOMAHAWK...ANTIGO AND WAUSAU
840 PM CDT SAT JUN 4 2005

ISOLATED THUNDERSTORMS WERE PRODUCING BRIEF FUNNEL CLOUDS LATE THIS
EVENING ACROSS PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN.  THESE
FUNNELS MAY TOUCH THE GROUND FOR A MOMENT...THEN LIFT BACK UP INTO THE
AIR.  IF YOU SEE A FUNNEL OR TORNADO...MOVE TO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF CENTRAL AND NORTH-CENTRAL
WISCONSIN.

JKL
WEATHER.GOV/GREENBAY
Special weather statement, Jun 4, 9:30 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT SAT JUN 4 2005

WIZ005-010>012-018>021-030-031-074-050245-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-
SOUTHERN OCONTO-MARATHON-SHAWANO-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO AND
WAUSAU
930 PM CDT SAT JUN 4 2005

...TORNADO WATCH CANCELED...

TORNADO WATCH NUMBERS 392 AND 395 FOR NORTHERN WISCONSIN HAVE BEEN
CANCELED.

JKL
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:52 AM CDTSevere Thunderstorm WarningGRBWaushara27 min
Jun 5, 2:44 AM CDTSevere Thunderstorm WarningGRBMarathon, Shawano31 min
Jun 5, 3:05 AM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto55 min
Jun 5, 3:17 AM CDTSevere Thunderstorm WarningGRBMarathon, Shawano34 min
Jun 5, 3:21 AM CDTSpecial Marine WarningGRB54 min
Jun 5, 4:38 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas85 min
Jun 5, 4:44 PM CDTSevere Thunderstorm WarningGRBPortage46 min
Jun 5, 5:01 PM CDTSevere Thunderstorm WarningGRBMarathon37 min
Jun 5, 5:36 PM CDTTornado WarningGRBWaupaca24 min
Jun 5, 6:03 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano42 min
Jun 5, 6:39 PM CDTSevere Thunderstorm WarningGRBOconto57 min
Jun 5, 6:59 PM CDTSevere Thunderstorm WarningGRBMarinette63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.